Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Nov 23, 2004, 7:17 PM CST for Milam County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 7:17 PM CST (01:17 UTC)
- Expired
- Nov 23, 2004, 7:45 PM CST
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -140 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 240117
TORFWD
TXC331-240145-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 745 PM CST
* AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A DEVELOPING TORNADO 11 MILES WEST OF CAMERON OR NEAR BUCKHOLTS
...MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CAMERON AROUND 725 PM CST
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3092 9719 3095 9715 3099 9677 3094 9677
3090 9672 3091 9670 3087 9670 3081 9664
3077 9718
$$
07/BBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 23, 6:05 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 23, 6:05 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CST TUE NOV 23 2004 .605 PM CST UPDATE... WE WILL ISSUE UPDATED ZONES BECAUSE OF NEW SEVERE THUNDERSTORM WATCH. WE ALSO INCREASED THE POPS IMMEDIATELY EAST OF THE BROKEN SQUALL LINE. #26 && AVIATION DISCUSSION... AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST INTO THE AREA 00-01Z. SOME OF THESE STORMS ARE SEVERE...BUT CURRENT THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET. HOWEVER...I STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN THE DFW AREA. 59 && .DISCUSSION... TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH 886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH 24/02Z. THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING -RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING. OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING... MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX. PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH TEXAS. A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT LOOKS TO PUSH ACROSS THE AREA ON MONDAY. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR ZONES TXC001... TXC289. SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CST TUESDAY FOR ZONES TXC001...TXC027...TXC035...TXC085...TXC093...TXC097...TXC099... TXC113...TXC119...TXC121...TXC139...TXC143...TXC145...TXC147... TXC161...TXC181...TXC193...TXC213...TXC217...TXC221...TXC223... TXC231...TXC237...TXC251...TXC257...TXC277...TXC281...TXC289... TXC293...TXC309...TXC331...TXC333...TXC337...TXC349...TXC363... TXC367...TXC379...TXC395...TXC397...TXC425...TXC439...TXC467... TXC497. && 26
Hazardous weather outlook, Nov 23, 3:45 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY MIDDAY. THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS THIS EVENING. 79
In the hours before
Local storm report, Nov 23, 7:02 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 10 SW TEMPLE 31.00N 97.48W
11/23/2004 BELL TX LAW ENFORCEMENT
BUS STOP BUILDING IN BARTLETT WAS BLOWN DOWN BY
THUNDERSTORM WINDSLocal storm report, Nov 23, 7:05 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0649 PM HAIL HOLLAND 30.88N 97.40W
11/23/2004 0.88 INCH BELL TX LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN HOLLANDLocal storm report, Nov 23, 7:07 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0700 PM HAIL HOLLAND 30.88N 97.40W
11/23/2004 2.75 INCH BELL TX EMERGENCY MNGR
BASEBALL SIZE HAIL REPORTED IN HOLLANDSpecial weather statement, Nov 23, 7:08 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 708 PM CST TUE NOV 23 2004 TXZ159-240145- MCLENNAN- 708 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 708 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BEVERLY HILLS...OR 3 MILES NORTH OF ROBINSON...MOVING NORTHEAST AT 35 MPH. BELLMEAD...BEVERLY HILLS...HEWITT...LACY-LAKEVIEW...NORTHCREST... ROBINSON...WACO...WEST AND WOODWAY ARE IN THE PATH OF THIS STORM. HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 7:11 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0705 PM HAIL HEWITT 31.45N 97.19W
11/23/2004 1.50 INCH MCLENNAN TX LAW ENFORCEMENT
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN HEWETTLocal storm report, Nov 23, 7:12 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0705 PM HAIL ROGERS 30.93N 97.23W
11/23/2004 0.88 INCH BELL TX EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED IN ROGERSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:05 PM CST | Severe Thunderstorm Warning | FWD | Somervell | 40 min |
| Nov 23, 6:36 PM CST | Severe Thunderstorm Warning | FWD | Bell | 54 min |
| Nov 23, 6:59 PM CST | Severe Thunderstorm Warning | FWD | Falls, Milam | 61 min |
| Nov 23, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 65 min |
| Nov 23, 7:50 PM CST | Flash Flood Warning | FWD | Robertson | 3 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.